Thunderstorm Wind, Union
- When
- March 20, 11:10 PM CST
- Where
- Union County, 9 mi SE of El Dorado
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.100, -92.550
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 20, 10:07 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1007 PM CST SAT MAR 20 2004 .DISCUSSION... HAVE MADE A FEW CHANGES TO THE ZONES WITH TIMING OF FRONTAL PASSAGE...AND RESULTANT WINDS...TEMPERATURES...AND LOCATION OF SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS THE MAIN CONCERN. && .UPDATED POINT TEMPS/POPS... SHV 53 66 38 62 / 60 10 0 0 MLU 53 63 36 61 / 60 10 0 0 TXK 49 66 37 60 / 60 10 0 0 TYR 52 69 41 63 / 60 10 0 0 LFK 56 70 39 64 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ALONG AND NEAR A COLD FRONT OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND THIS EVENING OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...GENERALLY ALONG AND NORTH OF INTERSTATE 30. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY STRONG AND DAMAGING WINDS. THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF EAST TEXAS AND NORTH LOUISIANA TONIGHT AS THE COLD FRONT MOVES SOUTH. HOWEVER...STORMS ARE EXPECTED TO DECREASE BELOW SEVERE LIMITS AS THEY MOVE FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL VALLIANT 34.00N 95.09W
03/20/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
0815 PM HAIL 5 N CLARKSVILLE 33.68N 95.06W
03/20/2004 1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND AT DIMPLE
0815 PM HAIL 7 N CLARKSVILLE 33.71N 95.06W
03/20/2004 1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND AT NEGLEY
&&
SGGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BOGATA 33.47N 95.21W
03/20/2004 0.88 INCH RED RIVER TX LAW ENFORCEMENT
&&
SGGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 5 NE VALLIANT 34.06N 95.03W
03/20/2004 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN OVER COUNTY ROAD 98 5 MILES NORTHEAST OF
VALLIANT OKLAHOMA
&&
SGGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 17 NNE MINEOLA 32.89N 95.38W
03/20/2004 0.75 INCH WOOD TX LAW ENFORCEMENT
PENNY SIZE HAIL IN THE PLEASANT GROVE COMMUNITY ABOUT 8
MILES NORTHEAST OF QUITMAN TEXAS
&&
SGGThe Shreveport radar (KSHV), 141 km away, was scanning. The volume nearest the first event began at 05:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387511.